Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 11, NWS Northern Indiana

July 2, 2013Grant County, Miami County, Wabash County, Indiana

NWS Northern Indiana issued this flash flood warning at Jul 2, 2013, 9:41 PM EDT for Grant County, Miami County, Wabash County, Indiana. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2013, 9:41 PM EDT (01:41 UTC)
Expired
Jul 3, 2013, 12:45 AM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Grant County, IN, Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 11:00 PM EDTFLOOD1 N Somerset, INHIGH WATER NEAR STATE ROUTE 13 AND COUNTY ROAD 950 SOUTH
Jul 2, 11:00 PM EDTFLOOD3 Nne Peoria, INPONDING OF WATER ON COUNTY ROAD 800 WEST COUNTY LINE AND ELLIOTT RD.
Jul 3, 12:00 AM EDTFLOOD1 Nne Richvalley, INHIGH WATER ON US 24 NEAR COUNTY ROAD 650 WEST
Jul 3, 12:00 AM EDTFLOOD2 W Wabash, INHIGH WATER ON A PORTION OF US 24 NEAR OLD 24
Jul 3, 12:40 AM EDTFLASH FLOOD4 Sw Wabash, INLOGS FLOATED INTO ROAD AS MILL CREEK WENT OUT OF BANKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 179 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
303 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WGUS53 KIWX 030141
FFWIWX
INC053-103-169-030445-
/O.NEW.KIWX.FF.W.0011.130703T0141Z-130703T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 PM EDT TUE JUL 2 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN GRANT COUNTY IN CENTRAL INDIANA
  SOUTHEASTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA
  SOUTHWESTERN WABASH COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 1245 AM EDT

* AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
NUMEROUS THUNDERSTORMS DEVELOPING AND MOVING SLOWLY NORTH ACROSS THE 
WARNING AREA AT AROUND 10 MPH. DOPPLER RADAR ESTIMATES THAT 1 TO 
LOCALLY AS MUCH AS 3 INCHES HAS FALLEN IN THESE AREAS WITH 
ADDITIONAL THUNDERSTORMS MOVING IN FROM CENTRAL INDIANA OVER THROUGH 
MIDNIGHT EDT. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
WABASH...SOMERSET...TREATY...RICHVALLEY...SPEICHERVILLE AND URBANA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL WEATHER
SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER
WITH THE HANDLE... @NWSIWX.

&&

LAT...LON 4091 8595 4091 8579 4058 8578 4058 8595

$$


FISHER
2 follow-up statements
432 
WGUS73 KIWX 030312
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 PM EDT TUE JUL 2 2013

INC053-103-169-030445-
/O.CON.KIWX.FF.W.0011.000000T0000Z-130703T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABASH IN-MIAMI IN-GRANT IN-
1112 PM EDT TUE JUL 2 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR
NORTHWESTERN GRANT...SOUTHEASTERN MIAMI AND SOUTHWESTERN WABASH
COUNTIES...

AT 1108 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND 
THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER THE WARNING AREA. 
REPORTS OF PONDING OF WATER HAVE BEEN RECEIVED WEST OF LA FONTAINE 
AND ACROSS WESTERN PORTIONS OF THE COUNTY. LOCATIONS LIKELY TO SEE 
AN INCREASED THREAT FOR FLASH FLOODING OVER THE NEXT COUPLE OF HOURS 
INCLUDE THE RIVER BASINS OF ASHER BRANCH AND MILL CREEK AS WELL AS 
ALONG STATE ROUTE 114 WEST OF WABASH AND STATE ROUTE 124 WEST OF 
STATE ROUTE 113. RADAR HAS ESTIMATED 3 TO AS MUCH AS 5 INCHES OF 
RAIN IN SOME OF THESE AREAS WHICH MAY RESULT IN RAPID RISES ON LOCAL 
CREEKS...STREAMS AND DRAINAGE AREAS. 

OTHER LOCATIONS OF CONCERN INCLUDE BUT ARE NOT LIMITED TO 
URBANA...SPEICHERVILLE...RICHVALLEY...WABASH AND ROANN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL WEATHER 
SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON TWITTER 
WITH THE HANDLE...@NWSIWX.

&&

LAT...LON 4091 8595 4091 8579 4058 8578 4058 8595

$$


FISHER
056 
WGUS73 KIWX 030447
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1247 AM EDT WED JUL 3 2013

INC053-103-169-030455-
/O.EXP.KIWX.FF.W.0011.000000T0000Z-130703T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WABASH IN-MIAMI IN-GRANT IN-
1247 AM EDT WED JUL 3 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN GRANT...
SOUTHEASTERN MIAMI AND SOUTHWESTERN WABASH COUNTIES...

THE THREAT OF FLOODING HAS DIMINISHED ACROSS SOUTHEASTERN MIAMI AND 
NORTHWESTERN GRANT COUNTIES...THEREFORE THE WARNING HAS BEEN ALLOWED 
TO EXPIRE. WHILE HEAVY RAINFALL HAS MOVED OUT OF SOUTHWESTERN WABASH 
COUNTY...RUNOFF CONCERNS WILL CONTINUE THROUGH THE REMAINDER OF THE 
NIGHT. THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD 
WARNING FOR SOUTHWESTERN WABASH COUNTY UNTIL 645 AM EDT. 

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

TO REPORT FLOODING...POST YOUR INFORMATION ON THE NATIONAL 
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON 
TWITTER WITH THE HANDLE...@NWSIWX.

LAT...LON 4091 8595 4091 8579 4058 8578 4058 8595

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:21 PM EDT, 20 minutes earlier.

Area forecast discussion, Jul 2, 9:21 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EDT TUE JUL 2 2013

.SYNOPSIS...
ISSUED AT 919 PM EDT TUE JUL 2 2013

AN UPPER LEVEL LOW PRESSURE WILL CONTINUE TO SPIN OVER THE REGION
WITH PERIODIC SHOWERS AND THUNDERSTORMS ACROSS THE AREA TONIGHT
INTO WEDNESDAY. TEMPERATURES WILL BE BELOW NORMAL WITH LOWS
TONIGHT IN THE LOW 60S AND HIGHS ON WEDNESDAY IN THE UPPER 70S TO
LOWER 80S.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 321 PM EDT TUE JUL 2 2013

CLUSTER OF MORNING SHOWERS ASSOCIATED WITH TROUGH AXIS HAS SHIFTED
TO THE NW CORNER OF THE CWA DUE TO STRENGTHENING OF HIGH PRESSURE
ALONG THE ATLANTIC COAST. DIURNAL HEATING IN CONJUNCTION WITH
NORTHWARD SHIFT OF OHIO VALLEY LOW HAS RENEWED THE POSSIBILITY FOR
SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. A FEW
SHOWERS ARE BEGINNING TO POP UP ON REGIONAL RADAR ALONG THE SURFACE
BOUNDARY/TEMPERATURE GRADIENT DRAPED ACROSS CENTRAL INDIANA.
STRONGER 0-6KM SHEAR OF 30+ KTS IS SPILLING INTO THE EASTERN
PORTIONS OF THE CWA WITH THE WESTERN SURGE OF THE ATLANTIC HIGH
PRESSURE RIDGE. CONTINUED CLOUD COVER WILL LIMIT HIGH TEMPERATURES
TO THE LOW TO MID 70S THIS AFTERNOON AND HAS KEPT INSTABILITY FROM
BECOMING OVERLY ROBUST...BUT WEAK TO MODERATE INSTABILITY COMBINED
WITH SUFFICIENT SHEAR COULD RESULT IN THE DEVELOPMENT OF A STRONG TO
SEVERE CELL IN THE SOUTHEASTERN PORTION OF THE CWA IN THE VICINITY
OF A SURFACE BOUNDARY LATER THIS AFTERNOON.

SHOWERS AND THUNDERSTORMS COULD CONTINUE INTO THE EARLY PART OF THE
OVERNIGHT HOURS AS MODERATE ISENTROPIC LIFT WILL BE POSSIBLE TO THE
NORTHEAST OF THE SURFACE LOW...WITH THE GREATEST AREA OF ASCENT OVER
THE NORTHWEST CORNER OF THE CWA. BY THE EARLY MORNING HOURS
WEDNESDAY LOW TEMPERATURES ARE EXPECTED TO DROP TO NEAR DEWPOINT
LEVELS IN THE LOW TO MID 60S CREATING THE POTENTIAL FOR PATCHY FOG
DEVELOPMENT. CURRENTLY THERE IS A SLIGHT CHANCE OF SHOWERS AND
STORMS LINGERING THROUGH WEDNESDAY MORNING...BUT BEST CHANCE FOR
PRECIP APPEARS TO BE TOWARDS THE PEAK HEATING HOURS WHEN DIURNALLY
DRIVEN STORM DEVELOPMENT WILL BE POSSIBLE. STRONGER SOUTHERLY FLOW
WILL ALLOW WARMER AIR TO ADVECT INTO THE REGION TOMORROW...WITH HIGHS
TOPPING OUT IN THE UPPER 70S TO LOW 80S.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 321 PM EDT TUE JUL 2 2013

MODELS IN REASONABLE AGREEMENT EARLY ON WITH LARGE SCALE FEATURES
BUT CONTINUE TO DIFFER IN TIMING AND PLACEMENT OF SMALLER SCALE
DETAILS AND RESULTING SENSIBLE WEATHER. BLOCKING UPPER LEVEL PATTERN
WILL PERSIST INTO THE BEGINNING OF THE FORECAST PERIOD. CLOSED LOW
OVER THE MID MS VALLY WILL OPEN UP AND SLOWLY RETROGRADE IN RESPONSE
TO BERMUDA HIGH OVER THE ATLANTIC STRENGTHENING AND EXPANDING
WESTWARD. WHILE THIS WILL SHIFT THE FORCING ASSOCIATED WITH THE
UPPER LOW WEST OF OUR AREA...IT WILL HAVE THE UNFORTUNATE SIDE
EFFECT OF ALSO SHIFTING THE FLOW OF GULF MOISTURE CURRENTLY
STREAMING UP ALONG THE EASTERN SEABOARD WESTWARD TOWARD OUR REGION.
THIS IS WHERE MODELS DIVERGE IN TIMING AND PLACEMENT AND MAKE
PINPOINTING OPPORTUNITIES FOR A DRY FCST PROBLEMATIC. TO VARYING
DEGREES MODELS INDICATING FLOW OF DEEP LAYER MOISTURE FROM THE GULF
WORKING ITS WAY UP INTO THE REGION AS PATTERN RETROGRADES. BUT
LACKING ANY DISCERNIBLE SFC FEATURE TO AID IN FOCUSING PRECIP
DEVELOPMENT LEAVES MUCH UNCERTAINTY AND LITTLE MODEL AGREEMENT IN
TIMING AND PLACEMENT. WILL THEREFORE RELUCTANTLY LEAVE AT LEAST
SLIGHT CHANCE IN FCST UNTIL MORE DEFINABLE WINDOW OF DRY FCST
PRESENTS ITSELF. NORTHERN STREAM ZONAL FLOW ATTEMPTS TO WORK DOWN
INTO THE REGION BY THE END OF THE FCST PERIOD AND WILL HAVE A SFC
FRONTAL BOUNDARY APPROACHING THE AREA AND WITH IT A BETTER CHANCE
FOR SHOWERS AND THUNDERSTORMS. INCREASING SOUTHERLY FLOW WILL BRING
MORE HUMID CONDITIONS GOING INTO THE WEEKEND AND WILL HAVE LOWS IN
THE U60S TO NEAR 70 WHILE HIGHS WILL BE GETTING BACK CLOSE TO
NORMAL.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 743 PM EDT TUE JUL 2 2013

ABUNDANT LOW LEVEL MOISTURE IN PLACE THIS EVENING ALONG WITH LIGHT
WINDS AND A FEW BREAKS IN CLOUDS. THIS WILL AID IN LOW CLOUD DECK
EXPANDING OVERNIGHT ALONG WITH POSSIBILITY OF FOG AND DRIZZLE LATE.
WILL HAVE TO WATCH CONVECTION IN CENTRAL INDIANA AS YET ANOTHER
WAVE ROTATES NORTHWARD OVERNIGHT. DECIDED TO NOT INCLUDE PCPN
MENTION WITH LOSS OF HEATING AND SOME STABILIZATION OVERNIGHT BUT
DID ADD DRIZZLE WITH FG. SLOW IMPROVEMENT WEDNESDAY MORNING BUT
MVFR STILL EXPECTED. MORE SCATTERED SHOWERS LATE MORNING AND EARLY
AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...CEO
SHORT TERM...KG
LONG TERM...JAL
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 2, 4:45 AM EDT, 16 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT TUE JUL 2 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-030845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
445 AM EDT TUE JUL 2 2013 /345 AM CDT TUE JUL 2 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. IN ADDITION
TO THE THREAT OF LOCALLY HEAVY RAINFALL...AN ISOLATED SEVERE
THUNDERSTORM WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS... MAINLY IN THE AFTERNOON AND
EVENING THROUGH MUCH OF THIS PERIOD. SEVERE STORMS ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-030845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
445 AM EDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. LOCALLY HIGHER
WINDS AND WAVES WILL BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
THROUGH MUCH OF THIS PERIOD. LOCALLY HIGHER WINDS AND WAVES WILL
BE POSSIBLE WITH ANY OF THE THUNDERSTORMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jul 2, 6:22 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     2 SW PENNVILLE          40.48N  85.17W
07/02/2013                   JAY                IN   911 CALL CENTER

            TWO TREES DOWN ACROSS 1000 W BETWEEN 300 AND 400 S

0455 PM     TSTM WND DMG     2 SE PENNVILLE          40.48N  85.12W
07/02/2013                   JAY                IN   911 CALL CENTER

            LARGE TREE LIMBS DOWN ON 750 W NEAR 300 S

&&

CEO
Special weather statement, Jul 2, 6:28 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM EDT TUE JUL 2 2013

INZ027-OHZ015-024-022330-
ADAMS IN-PAULDING OH-VAN WERT OH-
628 PM EDT TUE JUL 2 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING...VAN WERT
AND NORTHEASTERN ADAMS COUNTIES...

AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 7 MILES WEST OF OHIO CITY...OR
12 MILES SOUTHEAST OF DECATUR TO VAN WERT...MOVING NORTH AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING AS WELL SO
LISTEN FOR POSSIBLE WARNINGS.

LOCALIZED FLOODING MAY DEVELOP GIVEN THE SLOW MOVEMENT OF
THUNDERSTORMS THIS EVENING. DO NOT DRIVE THROUGH ANY HIGH WATER
AND REPORT ALL FLOODING TO LAW ENFORCEMENT.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN WERT...
  OHIO CITY...
  CONVOY...
  PAYNE...
  GLENMORE...DULL AND WREN...
  MIDDLEBURY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4073 8455 4072 8486 4112 8476 4113 8434
TIME...MOT...LOC 2227Z 201DEG 19KT 4074 8474
Special weather statement, Jul 2, 6:30 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 PM EDT TUE JUL 2 2013

OHZ005-016-025-022330-
ALLEN OH-HENRY OH-PUTNAM OH-
630 PM EDT TUE JUL 2 2013

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHERN ALLEN...
SOUTHERN HENRY AND PUTNAM COUNTIES...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBUS GROVE...OR 6 MILES SOUTHWEST OF
OTTAWA...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. AN
ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS EVENING AS WELL SO
LISTEN FOR POSSIBLE WARNINGS.

LOCALIZED FLOODING MAY DEVELOP GIVEN THE SLOW MOVEMENT OF
THUNDERSTORMS THIS EVENING. DO NOT DRIVE THROUGH ANY HIGH WATER
AND REPORT ALL FLOODING TO LAW ENFORCEMENT.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  OTTAWA...
  PANDORA...
  GLANDORF...
  LEIPSIC...
  HOLGATE...
  DESHLER...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4097 8392 4087 8406 4087 8426 4129 8418
      4128 8387
TIME...MOT...LOC 2230Z 207DEG 20KT 4095 8411
Special weather statement, Jul 2, 7:07 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
707 PM EDT TUE JUL 2 2013

INZ032-033-022345-
BLACKFORD IN-GRANT IN-
707 PM EDT TUE JUL 2 2013

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHWESTERN BLACKFORD AND
SOUTHEASTERN GRANT COUNTIES...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAIRMOUNT...MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FAIRMOUNT...
  GAS CITY...
  UPLAND...
  JONESBORO...
  FOWLERTON...
  SHAMROCK LAKES...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4040 8553 4040 8574 4056 8560 4046 8535
      4039 8545 4039 8552
TIME...MOT...LOC 2307Z 219DEG 14KT 4035 8567
Local storm report, Jul 2, 7:18 PM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             OTTAWA                  41.02N  84.05W
07/02/2013  M1.00 INCH       PUTNAM             OH   PUBLIC

            REPORT RELAYED BY WLIO

&&

CEO
Local storm report, Jul 2, 8:56 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
856 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLOOD            CONVOY                  40.92N  84.70W
07/02/2013                   VAN WERT           OH   EMERGENCY MNGR

            NUMEROUS STREETS UNDER 2 TO 3 FEET OF WATER IN TOWN

&&

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:45 AM EDTAreal Flood WarningIWXWabash6 hr

Nearby

Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.